Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 13, 2021, 5:01 PM CDT for Rapides Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 13, 2021, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 43 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS84 KLCH 132201 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 501 PM CDT Tue Jul 13 2021 LAZ028-032-132230- Evangeline LA-Rapides LA- 501 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES AND NORTH CENTRAL EVANGELINE PARISHES UNTIL 530 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near Lecompte, or 9 miles northeast of Glenmora. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Glenmora, Lecompte, Woodworth, Forest Hill and Mcnary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3098 9269 3124 9257 3116 9231 3091 9243 TIME...MOT...LOC 2201Z 293DEG 2KT 3108 9250 $$ Jones
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:39 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 13, 12:39 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1239 PM CDT Tue Jul 13 2021 .DISCUSSION... For the 07/13/21 1800 UTC TAF package. && .AVIATION... VFR is expected to prevail away from diurnally driven convection this afternoon, with activity largely ending by early evening. VCTS was carried at all sites for this time period. 13 && .PREV DISCUSSION... /issued 954 AM CDT Tue Jul 13 2021/ UPDATE... With the upper low lifting off to the northeast, the radar is much quieter this morning than has been seen in a few days. Weak gradients exist both at the surface and aloft (KLCH sounding winds did not exceed 15 knots through the lowest 30kft of the atmosphere) which will keep this afternoon's diurnally driven convection disorganized and slow moving. With no synoptic support, convection should dissipate by early to mid evening. The current forecast is on track and no changes were made. Jones PREV DISCUSSION... /issued 644 AM CDT Tue Jul 13 2021/ DISCUSSION... For 12z TAF issuance. AVIATION... Sfc obs are currently showing VFR conditions across the forecast area, although with sunrise and tight temp/dewpoint spreads, we could see some brief MVFR visibilities, specifically at the swrn terminals. Local 88Ds show a few showers moving ashore from the coastal waters...feel the best chance for convection today will be this afternoon with max heating, especially for the Acadiana terminals where forecast soundings show best moisture. With the convection being diurnal in nature, the shower/storm activity should die off with sunset. 25 PREV DISCUSSION... /issued 401 AM CDT Tue Jul 13 2021/ SHORT TERM (Today through Thursday night... Early morning sfc analysis looks fairly similar to yesterday with the forecast area on the periphery of the Bermuda high while a stationary front was noted extending from the Great Lakes swwd through the Mid-South and ArkLaTex to the Red River Valley. Water vapor imagery continues to show troffing stuck in place over the cntl portions of the country, while the area lies under a bit of a weakness aloft. Regional 88Ds are much quieter this morning than 24 hours ago with just a few nocturnal cells moving ashore around Sabine Pass, while additional activity was noted farther out over the nrn Gulf. Elsewhere, sfc obs indicate a mostly clear and slightly cooler night (especially for the nrn zones) ongoing across the forecast area. With the boundary to our nw expected to wash out in place through today, look for another day of just widely scattered/scattered convective development with the primary drivers being daytime heating and additional resultant boundaries. POPs have decreased slightly from this time yesterday morning thanks to regional 00z soundings (especially here at KLCH) coming in somewhat drier than expected with a little more wrly low-level flow in place (PWAT of "only" 1.7 inches). With today's convection again being diurnal in nature, the showers and storms should linger through sunset or so before coming to an end. Forecast soundings show the low-level flow returning back to a more typical srly direction by Wednesday, which has led to rain chances increasing for the mid-week period, with POPs in the likely neighborhood for much of the area by Thursday. 25 LONG TERM (Friday through Tuesday) The model runs for the extended period are close to a carbon copy to the runs 24h ago hence the discussion will be nearly verbatim. There is an upper level ridge over the southwest that will drift northward and another low to mid level ridge of to our east. The set up over us has provided an 'all we never wanted' tap of moisture. PWs remain elevated and daily PoPs are around 40 to 60 percent. Most of this will be diurnally driven activity. A slight bump in daytime temperatures is expected , however temps will still run below seasonal norms due to cloud cover and rain. Afternoon max temps will range from the lower to mid 90s. Overnight will be warm and muggy with temps in the mid 70s and dewpoints matching or falling below by only a few degrees. Early to mid next week, a few models bring a boundary south across the region. Outside of higher PoPs, this should have little to no effect to our area. 87 MARINE... With the area lingering on the wrn periphery of the Bermuda high, mainly light srly winds are expected to persist and no headlines are anticipated on the coastal waters through the period at this time. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 91 74 93 75 / 30 20 30 0 LCH 90 77 90 77 / 40 20 50 10 LFT 90 75 91 76 / 50 20 60 10 BPT 90 76 90 76 / 30 20 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 13, 6:41 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 641 AM CDT Tue Jul 13 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 641 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered showers and thunderstorms can be expected again today. A storm or two could be on the strong side with gusty winds being the primary threat. In addition, periods of heavy rainfall could lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-141100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 641 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Isolated showers and thunderstorms can be expected on the coastal waters today. Periods of heavy rainfall, frequent lightning and gusty winds could accompany some of these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Jul 13, 2:52 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Lake Charles LA 252 PM CDT Tue Jul 13 2021 LAZ041-074-132015- Calcasieu LA-East Cameron LA- 252 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU PARISH UNTIL 315 PM CDT... At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near Lake Charles Regional Airport. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lake Charles, Lake Charles Regional Airport and Holmwood. LAT...LON 3005 9306 2999 9324 3013 9334 3022 9308 TIME...MOT...LOC 1952Z 158DEG 4KT 3007 9317 Jones
Special weather statement, Jul 13, 3:00 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
300 PM CDT Tue Jul 13 2021
LAZ030-041-132030-
Calcasieu LA-Beauregard LA-
300 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND
CENTRAL CALCASIEU PARISHES UNTIL 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gillis, or near Moss Bluff, moving north at 10 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Charles, Westlake, Moss Bluff, Ragley and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 9340 3054 9314 3038 9313 3038 9311
3026 9312 3023 9327
TIME...MOT...LOC 2000Z 170DEG 9KT 3035 9324
JonesSpecial weather statement, Jul 13, 3:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 348 PM CDT Tue Jul 13 2021 LAZ030-041-TXZ262-132115- Calcasieu LA-Beauregard LA-Southern Newton TX- 348 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTH CENTRAL NEWTON COUNTIES UNTIL 415 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near Lunita, or 7 miles south of Fields. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fields, De Quincy, Devils Pocket and Lunita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3042 9346 3030 9362 3042 9381 3060 9358 TIME...MOT...LOC 2047Z 138DEG 4KT 3042 9360 Jones
Special weather statement, Jul 13, 5:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 501 PM CDT Tue Jul 13 2021 LAZ028-032-132230- Evangeline LA-Rapides LA- 501 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES AND NORTH CENTRAL EVANGELINE PARISHES UNTIL 530 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near Lecompte, or 9 miles northeast of Glenmora. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Glenmora, Lecompte, Woodworth, Forest Hill and Mcnary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3098 9269 3124 9257 3116 9231 3091 9243 TIME...MOT...LOC 2201Z 293DEG 2KT 3108 9250 Jones
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:06 PM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 39 min |
| Jul 12, 8:17 PM CDT | Special Weather Statement | LCH | Saint Landry | 43 min |
| Jul 13, 11:12 AM CDT | River Flood Warning | LCH | Beauregard | 32 hr |
| Jul 13, 2:52 PM CDT | Special Weather Statement | LCH | Calcasieu | 23 min |
| Jul 13, 3:00 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Jul 13, 3:48 PM CDT | Special Weather Statement | LCH | Beauregard | 27 min |
| Jul 13, 5:56 PM CDT | Special Weather Statement | LCH | Avoyelles | 34 min |
| Jul 13, 6:15 PM CDT | Special Weather Statement | LCH | Avoyelles | 15 min |
| Jul 13, 5:31 PM CDT | Special Weather Statement | LCH | Jasper | 29 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.